MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541208 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
09/26/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, right breast seroma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 55-year-old caucasian female patient who underwent an unspecified breast surgery with mentor memoryshape breast implant 280cc gel breast prostheses developed capsular contracture in both of breasts post implantation (baker grade ii in left breast, baker grade iv in right breast).Additionally, it was reported that the right breast capsule filled up with fluid (seroma).As a result, the patient underwent aspiration and 700ml of fluid was drained.The patient later underwent bilateral explantation on (b)(6) 2022.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2022-13969 for the report for the patient¿s right breast prosthesis.
Additional Manufacturer Narrative
On 09-feb-2023, mentor received additional information about the event.Cytology results for the seroma fluid from the patient¿s right breast were received and they were negative for malignant cells.On 13-feb-2023, mentor received additional information about the event: the patient¿s right breast prosthesis ruptured post implantation.The patient did not have her breast prostheses replaced after explant surgery.The explanted breast prostheses were discarded following explant surgery.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.On 17-feb-2023, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according to the information reported, the patient developed capsular contracture.Upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).